Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2015  |  Volume : 47  |  Issue : 5  |  Page : 565--566

A case of recurrent agranulocytosis due to levamisole

Abraham M Ittyachen, Mohan B Jose, Jobin R Benjamin 
 Department of Medicine, Malankara Orthodox Syrian Church Medical College, Kolenchery, Ernakulam District, Kerala, India

Correspondence Address:
Dr. Abraham M Ittyachen
Department of Medicine, Malankara Orthodox Syrian Church Medical College, Kolenchery, Ernakulam District, Kerala
India

Agranulocytosis is a rare complication of levamisole. We report a 22-year-old female who developed agranulocytosis due to levamisole. The patient initially presented with salmonellosis and agranulocytosis, and then she recovered with treatment. However, 2 months after discharge, she again presented with tonsillitis and agranulocytosis. This time the family revealed that she had been taking levamisole. Though Salmonella infection is a recognized cause of agranulocytosis, any patient presenting with repeated agranulocytosis after an initial recovery should make the clinician suspect another cause, especially drug-induced. A case of Salmonella infection where levamisole was an unsuspecting cause of agranulocytosis has not been described in indexed literature. Recurrent agranulocytosis due to repeated exposure to levamisole has also not been described.


How to cite this article:
Ittyachen AM, Jose MB, Benjamin JR. A case of recurrent agranulocytosis due to levamisole.Indian J Pharmacol 2015;47:565-566


How to cite this URL:
Ittyachen AM, Jose MB, Benjamin JR. A case of recurrent agranulocytosis due to levamisole. Indian J Pharmacol [serial online] 2015 [cited 2021 Dec 7 ];47:565-566
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2015;volume=47;issue=5;spage=565;epage=566;aulast=Ittyachen;type=0